Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re: Suddenly detectable
Jul 5, 2008

Dear doctor

sorry for submitting another question on the same subject, but I'm becoming increasingly concerned (previuos questions/answers below). 19 days after the second test, third test revealed VL at 47: CD4 were not measured. I'm being told all is ok but I'm afraid this is more than a blip now (about a month between first and last detectable tests). Do you think at this point that resistence might have occurred? If that were the case, would I still have available options with the same drug categories?

Many thanks. G. Dear doctor

below the question I submitted last week, with the answer you provided. Exactly 11 days after the first test, I tested again: this time, VL came in at 67. My physician says I should't worry about it, he assumes it's still a blip. But woulln't 2 consecutive detectable levels indicate treatment failure? I also forgot to mention I had a herpes outbreak 2 weeks before the first test, it lasted about a week. Thanks for your advice.

Dear doctor

Been on therapy now for 1 year, VL around 600k at the time I began, undetectable 3 months later. CD4 went from 11% to 27% in this timeframe. I'm on Truvada, Reyataz and Norvir. Just got my new results and VL is at 180. The doctor says that pretty much everyone that went in that day had an increase VL and that I should go back in to confirm it's a lab error. Is there such a thing a "serial" error, where tests come out wrong on a number of people at once? Should I be concerned? Thanks very much for your answer.

Response from Dr. Holodniy

I would not be concerned. This result is more likely to be the result of blipping, which is related to assay variability and not something going on in you.

Response from Dr. Holodniy

Given that new results, my answer remains the same. I am not concerned.

Response from Dr. Holodniy

I am still not concerned at all. These are assay blips associated with assay variability.



Previous
Tcell count
Next
New Results

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement